Alert archive / Nebraska / High Wind Warnings in 2022

High Wind Warning 3, NWS North Platte, NE

April 10, 20224 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Apr 10, 2022, 1:22 PM MDT for 4 counties in Nebraska. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2022, 1:22 PM MDT (19:22 UTC)
Expired
Apr 10, 2022, 6:00 PM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Deuel County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:04 PM MDTNON-TSTM WND GST 595 Nnw Big Springs, NEDELAYED REPORT. MEASURED VIA PWS KNEBIGSP12.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-226 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WWUS73 KLBF 101922
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
222 PM CDT Sun Apr 10 2022

NEZ056>058-069-110000-
/O.NEW.KLBF.HW.W.0003.220410T1922Z-220411T0000Z/
Deuel-Keith-Perkins-Chase-
Including the cities of Chappell, Big Springs, Ogallala, Paxton, 
Grant, Champion, Enders, Imperial, and Wauneta
122 PM MDT Sun Apr 10 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Deuel, Keith, Perkins and Chase Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
1 follow-up statement
637 
WWUS73 KLBF 110005
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
705 PM CDT Sun Apr 10 2022

NEZ056>058-069-110115-
/O.EXP.KLBF.HW.W.0003.000000T0000Z-220411T0000Z/
Deuel-Keith-Perkins-Chase-
Including the cities of Chappell, Big Springs, Ogallala, Paxton, 
Grant, Champion, Enders, Imperial, and Wauneta
605 PM MDT Sun Apr 10 2022

...HIGH WIND WARNING HAS EXPIRED...

Northwesterly winds will continue to diminish into the evening
hours. Through mid evening, wind gusts up to 50 MPH are possible
before diminishing to around 20 MPH overnight. 

$$

CLB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 10, 11:33 AM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 10, 11:33 AM MDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1233 PM CDT Sun Apr 10 2022

.SHORT TERM...(Today through Monday)
Issued at 402 AM CDT Sun Apr 10 2022

Early morning radar shows a narrow band of precipitation extending from
northeast Colorado, through the Nebraska panhandle and portions of
the sandhills, into central South Dakota. This precipitation is being
driven by deformation and frontogenetical forcing in the northwest
quadrant of the surface low moving through north central Kansas. The
magic surface temperature for rain to snow looks to be around 34F so
will use this as an anchor when developing ptype and snow
accumulations. Expect this band of snow will only make a bit more
eastward progress before pulling off to our north. Expect accumulations
will generally be around an inch or so from the northern sandhills into
the Pine Ridge with maybe a slushy coating eastward to about Route 83
and north of Highway 2. However, expect some showers will linger north
of Route 2 through this afternoon as the upper trof shears off
through the High Plains and swings a ribbon of short wave energy
through northern Nebraska. The boundary layer will become well mixed
again later today with another round of blustery winds expected
especially south of Route 2 where gusts over 40mph are possible.
Temperatures on the back side of the departing low today will be
notably cooler than readings yesterday. Expect highs to range from the
middle 40s across the Pine Ridge to around 60 across south central
Nebraska.

Any lingering precipitation across northern Nebraska ends early tonight
with dry conditions expected through Monday. Lows tonight generally in
the low to mid 20s, with highs on Monday ranging from the low/mid 50s
along the SD/NE border to the lower 60s south of Interstate 80.

.LONG TERM...(Monday night through Saturday)
Issued at 402 AM CDT Sun Apr 10 2022

Guidance solutions are starting to converge toward a solution that will
ultimately have a more northern track for the impactful spring storm
expected for the middle of next week. Vigorous short wave energy
entering the PacNW will carve out a trof over the western US that will
close off and slowly move through the upper midwest. On Tuesday the
developing low will traverse southern Nebraska and bring a big surge of
warm air into the southern part of the state with highs ranging from
around 80 degrees south central Nebraska to the middle 60s along the
SD/NE border and a bit cooler toward the Pine Ridge.

Highest confidence regarding impacts from this storm will be strong
winds as the surface low deepens considerably during its track toward
Minnesota by Thursday morning. This will tighten the pressure gradient
and crank up the wind machine again. The period Tuesday through Thursday
looks to be quite blustery with Wednesday looking to feature the most
widespread potential for wind gusts occasionally over 60mph. By
Thursday as with system slowly pulls off to the northeast the
strongest gusts will be more confined to northeast Nebraska up around
the Niobrara valley.

The expected evolution and track of the low looks to place the heaviest
precipitation and significant snowfall up into the Dakotas with perhaps
accumulations of a couple of inches across central and western Nebraska
with a transition from rain to snow occurring Tuesday night.
Precipitation amounts have trended down as ensemble plumes now cluster
toward lower amounts though the spread in ensemble members is still
great enough to make overall confidence in expected precipitation low.
Median liquid equivalent amounts in the Tue-Wed timeframe range from
around 0.50 inch to the north along the SD/NE border to around one
tenth of an inch along and south of Interstate 80. The best chance for
accumulating snow looks to be north of Route 2 and along/east of Route
83. Precipitation ends rapidly Wednesday as the low continues moving
slowly off to the northeast.

There may be another opportunity for precipitation heading into next
weekend though it remains to be seen how significant the precipitation
may be.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1235 PM CDT Sun Apr 10 2022

MVFR CIGs over north central Nebraska will move out of the area
over the next few hours, with VFR expected to prevail into
tomorrow afternoon. The lone exception will be this evening for
terminals near the Pine Ridge, where some low clouds/precip could
lead to MVFR/locally IFR. Otherwise, expect showers and isolated
TS across north central Nebraska this afternoon, with CIGs
remaining lower-end VFR. Winds remain gusty from the northwest
today, with gusts around 20 to 35kts expected.

&&

.FIRE WEATHER...
Issued at 402 AM CDT Sun Apr 10 2022

Near critical to critical fire weather conditions are expected
today. A Red Flag warning has been issued for southwest Nebraska as
afternoon humidity dips as low as 11 percent and winds out of the
northwest gust up to 45 mph. In areas north of Interstate 80 and
south of Highway 2, minimum humidity will be in the low 20s with
wind gusts up to 40 mph. Fire weather concerns are low north of
Highway 2 as there is a possibility of precipitation across that
area for much of the day.

Elevated fire weather conditions are possible tomorrow as minimum
humidity is between 15 and 22 percent for most of western and north
central Nebraska. However, winds will decrease tomorrow with peak
gusts between 25 and 30 mph in the afternoon. Near critical
conditions may return on Tuesday in parts of southwest Nebraska with
minimum humidity in the upper teens and southwesterly to westerly
wind gusts up to 40 mph.

Temperatures decrease on Wednesday with highs ranging from the low
30s in northern Nebraska to mid 40s in far southwest Nebraska. Winds
will strengthen out of the northwest with gusts possibly reaching 50
mph, but minimum humidity increases to 25 to 50 percent and
precipitation is possible across most of the forecast area.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
NEZ210-219.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
FIRE WEATHER...Meltzer
Hazardous weather outlook, Apr 10, 9:59 AM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1059 AM CDT Sun Apr 10 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-111600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1059 AM CDT Sun Apr 10 2022 /959 AM MDT Sun Apr 10 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Near critical to critical fire weather conditions are expected
today due to low humidity and gusty northwesterly winds. A Red
Flag Warning is in effect this afternoon for areas south of
Interstate 80.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Elevated to near critical fire weather conditions are possible
again both Monday and Tuesday afternoons. The area of greatest
concern is primarily along and south of Interstate 80.

A powerful spring storm will likely affect the Great Plains
Tuesday through Thursday. The storm has the potential to produce
snow and high winds across western and north central Nebraska.
Please continue to check for forecast updates over the next few
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:03 PM MDTFire Weather WatchLBFChase, Custer, Frontier, Garfield, Hayes, Holt and 4 more24 hr
Apr 10, 2:03 PM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more29 hr

Nearby

High Wind Warnings in Nebraska, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.